What could be causing extreme nipple sensitivity in my breast? I am 64, hormone levels within normal range for post menopause, not on HRT, mammogram normal, had partial hysterectomy 30 years ago, but still have my overies.
Have consulted a GP and two ob/gyns. None of them know what's wrong. I suspected a hormone imbalance, but they all say it's not hormones. The last doctor suggested that it might be a nerve problem. Whether it's connected or not, I quit Effexor cold turkey in March. The sensitivity started in April. It has gone on for five months.
The sensitivity is so bad, I cringe when I have to put on a bra. I have been placing a cotton pad and tape over it, because any contact with fabric makes it unbearable. The sensation is more pronounced for about three weeks each month, then it eases up for a few days. My breast is not sore or tender -- it's just in the nipple. I began Effexor again four weeks ago hoping it might make a difference, but it hasn't.
It certainly seems that you are having a very painful experience.
Effexor is a medication that can cause a number of symptoms if it is stopped suddenly. While nipple pain is not listed as one of the symptoms, feeling like one is being shocked has been reported and it is possible it could happen around your nipple(s).
Try calling the company (Wyeth) that makes the medication and see if anyone else has reported this. Talk with the doctor who prescribed it for you, and consider seeing a breast surgeon for a careful exam. The fact it happened so close after going cold turkey off effexor makes that a possible cause, but it is important to be seen to be certain it isn't something else.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.